|Hep C, Ribavirin and Thalassemia
Mar 5, 2001
I have HIV and chronic Hep C. A recent biopsy placed me at 2/2 with some drug induced granuloma. I was born with Thalassemia Minor and have received differing opinions on my ability to take Ribavirin in combination with Interferon as treatment for Hep C. My liver doc says probably not, my HIV doc says maybe so.Is Ribavirin always contraindicated because of my Thalassemia, what are the risks if I take it, and can Procrit lessen the risk of complications due to anemia if I do take Ribavirin?
Response from Dr. Dieterich
The last few opinions I have gathered on the subject suggest that while not exactly safe, the use of ribavirin should be considered. Use of it increases the response rate so dramatically that it seems to worth the risk. Yes if you get more anemic Procrit or epo will work. I would side with your HIV doc but do it with great caution and constant monitoring. Good luck! DTD
Let us know!
about hiv tests and how to be sure
- Do Night Sweats Mean I Have Hiv?
- Sex With A Prostitute Scared I Have HIV
- Burning Penis After Oral Sex Hooker What Are The Chances Of HIV
- Diarrhea After Sex With Sex Worker Worried I Have HIV
- White Discharge After Vaginal Sex With Condom Does It Mean I Have HIV
- I Have A Discharge Does That Mean I Have A Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.